Alert archive / Georgia / River Flood Warnings in 2013

River Flood Warning 134, NWS Atlanta, GA

May 9, 2013Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at May 9, 2013, 2:16 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 9, 2013, 2:16 PM EDT (18:16 UTC)
Expired
May 9, 2013, 5:02 PM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 47 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.15 ft at May 8, 2013, 3:00 PM EDT.

actionminormoderate152005/0905/10
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WGUS42 KFFC 091816
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
216 PM EDT THU MAY 9 2013

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC167-303-319-100816-
/O.NEW.KFFC.FL.W.0134.130509T1816Z-000000T0000Z/
/OCNG1.1.ER.130509T1745Z.130509T1745Z.000000T0000Z.NO/
216 PM EDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR OCONEE.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE.
* AT 145 PM THURSDAY THE STAGE WAS 16.9 FEET...AND RISING. 
* FLOOD STAGE IS 17 FEET. 
* AT 17 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.
  

$$
1 follow-up statement
298 
WGUS82 KFFC 092102
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT THU MAY 9 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

 
GAC167-303-319-092132-
/O.CAN.KFFC.FL.W.0134.000000T0000Z-130509T2102Z/
/OCNG1.1.ER.130509T1745Z.130509T1745Z.000000T0000Z.NO/
502 PM EDT THU MAY 9 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR OCONEE.
* AT 4 PM THURSDAY THE STAGE WAS 16.7 FEET...AND FALLING.
* FLOOD STAGE IS 17.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.
* AT 17.0 FEET...FLOOD STAGE IS REACHED. THE WATER LEVEL REACHES THE 
  TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST UPSTREAM AND 
  RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR FLOODING OF 
  WOODLANDS NEAR THE RIVER OCCURS.

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 9, 2:13 PM EDT, 3 minutes earlier.

Area forecast discussion, May 9, 2:13 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT THU MAY 9 2013

.PREV DISCUSSION... /ISSUED 1139 AM EDT THU MAY 9 2013/

.UPDATE...
ONLY MINOR ADJUSTMENTS MADE TO CLOUD COVER AND EVENING POP TREND
BASED ON OBS AND LATEST SHORT TERM GUIDANCE. STILL SLIGHT CHANCE
FOR SHOWERS AND ISOLATED THUNDERSTORMS IN FAR NORTH PORTION BY
EARLY EVENING...WITH SOME ENHANCED MOISTURE WORKING IN. FORECAST
LOOKS TO BE ON TRACK OVERALL AND PREVIOUS DISCUSSION FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 715 AM EDT THU MAY 9 2013/

SHORT TERM /TODAY THROUGH FRIDAY/...
PREV DISCUSSION... /ISSUED 424 AM EDT THU MAY 9 2013/

BRIEF WEAK RIDGING WILL BE IN PLACE TODAY ACROSS THE REGION AS UPPER
LOW CONTINUES TO PUSH UP THE EASTERN COASTLINE. THIS RIDGING SHOULD
ALLOW ONE MORE DECENT WEATHER DAY ACROSS THE STATE BEFORE THE RAIN
RETURNS. SERIES OF UPPER LEVEL DISTURBANCES WILL MAKE THEIR WAY TO
THE AREA BY THIS EVENING...WITH INCREASING POPS ACROSS THE NORTHERN
CWA INTO FRIDAY. HAVE CONTINUED MENTION OF SHOWERS WITH ISOLATED
THUNDERSTORMS WITH MUCAPE AROUND 400-500 J/KG.

HAVE INCREASED POPS ACROSS THE AREA FRIDAY AND INTO SATURDAY AS
FRONTAL BOUNDARY APPROACHES AND THE COMBINATION OF UPPER LEVEL
DISTURBANCES AND ENHANCED MOISTURE FIELD SUPPORT PRECIP ACTIVITY.
FOR NOW...HAVE HELD THUNDER IN THE GRIDS TO CHANCE IN THE FAR
NORTHWESTERN CWA.

FOR TEMPERATURES...HAVE GENERALLY GONE WITH A BLEND OF THE MODEL
GUIDANCE WHICH SHOWED SKILL OVER THE LAST DAY OR TWO AND CONTINUES
TO LOOK APPROPRIATE. EXPECT THE WARMEST TEMPERATURES OF THE WEEK
TODAY...WITH HIGHS IN THE LOW TO MID 80S...WITH SLIGHTLY COOLER
TEMPERATURES FRIDAY WITH THE AMPLE CLOUD COVER AND PRECIP
ACTIVITY.

31

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

VARIOUS LONG TERM MODELS REMAIN IN EXCELLENT AGREEMENT REGARDING
TIMING OF NEXT FRONT OVER THE WEEKEND. BOTH THE GFS AND ECMWF SHOW
A RELATIVE BREAK IN THE ACTIVITY AS IT MOVES ACROSS GEORGIA WITH
GULF COAST CONVECTION ROBBING SOME OF THE BETTER MOISTURE
TRANSPORT. STILL SEE ENOUGH EVIDENCE OF IMPULSES IN MEAN FLOW
ALOFT AND SURFACE CONVERGENCE ALONG AND AHEAD OF THE FRONT TO
WARRANT HIGH END LIKELY POPS THROUGH SAT EVENING. AS FAR AS THE
SEVERE THREAT...SEEMS TO BE A MATTER OF MISSED TIMING AT THIS
POINT AS BEST LOW LEVEL JET AND SHEAR IS ON FRIDAY...PRIOR TO BEST
MOISTURE AND LIFT. STILL SOME RESIDUAL SHEAR TO WORK WITH HOWEVER
AND CAPES IN THE 1000 TO 1500 J/KG RANGE WILL ALLOW FOR SOME
STRONG STORMS TO DEVELOP. SHOULD SHEAR COME INTO BETTER PHASE WITH
EXPECTED INSTABILITIES...WOULD EXPECT A FEW ISOLATED STORMS AS
WELL. FRONT STILL EXPECTED TO CLEAR THE AREA ON SUNDAY WITH A
SECONDARY FRONT TO FOLLOW WHICH LOOKS TO BE DRY AT THIS TIME. WILL
GET A BIT OF A RESPITE AS HIGH PRESSURE REGAINS CONTROL THROUGH
MOST OF NEXT WEEK UNTIL NEXT FRONT PUSHES IN ON FRIDAY.

DEESE

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH MOST OF FORECAST PERIOD WITH SOME
MVFR VSBYS DUE TO PATCHY FOG POSSIBLE FROM 08-12Z FOR MOST SITES
OTHER THAN KATL. GENERALLY SCT CU FIELD THIS AFTERNOON INTO
EVENING NEAR 5 KFT...THOUGH COULD GO TO BKN AT TIMES ACROSS NORTH
SITES. MID LEVEL CIGS TO BUILD IN AFTER 12Z FRIDAY NEAR 15 KFT.
WINDS GENERALLY WEST UNDER 10 KTS THIS AFTERNOON BECOMING LIGHT TO
CALM OVERNIGHT THEN SW UNDER 10 KTS AFTER 12Z FRIDAY. PRECIP
POTENTIAL TOO LOW TO INCLUDE IN TAF AT THE MOMENT...THOUGH SHOULD
BE ON INCREASE FROM NORTHWEST AFTER 00Z SATURDAY.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

BAKER

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          84  59  84  61 /   5  10  30  30
ATLANTA         82  62  80  63 /   5  10  20  40
BLAIRSVILLE     76  55  75  59 /  20  20  40  60
CARTERSVILLE    83  59  80  61 /  10  20  40  60
COLUMBUS        85  62  84  63 /   5  10  20  30
GAINESVILLE     81  60  80  61 /  10  20  30  40
MACON           85  57  85  60 /   5   5  10  20
ROME            83  58  80  62 /  10  30  50  60
PEACHTREE CITY  82  57  81  60 /   5  10  20  30
VIDALIA         84  63  87  64 /   5   5  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31/BAKER
LONG TERM....DEESE
AVIATION...BAKER
Hazardous weather outlook, May 9, 1:16 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
116 PM EDT THU MAY 9 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101730-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
116 PM EDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

MOISTURE WILL BEGIN TO INCREASE TODAY AHEAD OF THE NEXT FRONT AND
THIS IN COMBINATION WITH OROGRAPHIC LIFT WILL ALLOW FOR ISOLATED
THUNDERSTORMS ACROSS THE NORTH GEORGIA MOUNTAINS THROUGH TONIGHT.
THE PRIMARY HAZARDS WILL BE GUSTY WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...STRONG THUNDERSTORMS POSSIBLE ON SATURDAY...

THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY AS ANOTHER
FRONTAL SYSTEM APPROACHES FROM THE WEST. ALTHOUGH NO SEVERE STORMS
ARE EXPECTED AT THIS TIME...A FEW STORMS COULD BE STRONG ON
SATURDAY AS THE COLD FRONT ENTERS THE STATE. PEOPLE ACROSS NORTH
AND CENTRAL GEORGIA ARE ENCOURAGED TO MONITOR LATER FORECASTS FOR
UPDATES TO THE POTENTIAL STORM THREATS FOR SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.